MAUDE Adverse Event Report: BECKMAN-COULTER ACCESS FT3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

BECKMAN-COULTER ACCESS FT3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Catalog Number A13422
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, gender or weight.All system and assay parameters were performing within specification.There were no errors or flag associated with this event.The access ft3 reagent was not returned for evaluation.The cause of this event cannot be determined with the available information.(b)(4).
 
Event or Problem Description
The customer reported obtaining a false high access ft3 (free triiodothyronine) result on their unicel dxi 800 access immunoassay system (serial number (b)(4)) for one patient.The initial result recovered above the assay reference range.The result was released out of the laboratory.There was no report of change in patient treatment associated with this event.The customer re-analyzed the patient's sample using three (3) different methodologies, and recovered with lower results.The sample was re-analyzed on an abbott architect system, a fujirebio lumipulse system and an unidentified third methodology.The sample was collected in a serum separator tube and centrifuged for five (5) minutes at 3000 rpm (revolutions per minute).There was no report of sample integrity issues.Calibration, quality control (qc) and system check parameters met assay and system specifications.
 
Additional Manufacturer Narrative
Adverse event and/or product problem: no malfunction.The customer provided one patient sample to beckman coulter (bec) complaint handling unit (chu) for interference testing.Bec chu initial internal testing of the provided sample yielded an access free t3 result which was above the assay's normal expected values; thus customer's results were confirmed.Further internal functional testing demonstrated that biotin and/or anti-streptavidin interference was the cause of the reported elevated and discordant ft3 results.Per the ft3 ifu, part number a33730 g, "patient with biotin (vitamin h) treatment may have elevated free t3 levels due to displacement of the biotinylated t3 analog from paramagnetic particles coated with streptavidin." in conclusion, a patient source interferent is the cause of this event.

Brand Name
ACCESS FT3 REAGENT
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
BECKMAN-COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6129046
Report Number2122870-2016-00555
Device Sequence Number731282
Product Code CDP
UDI-Device Identifier15099590201661
UDI-Public(01)15099590201661(17)161231(11)NO-DATA(10)534336
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue NumberA13422
Device Lot Number534336
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date12/12/2016
Patient Sequence Number1